Written by Tharushan Fernando
16 Jan, 2016 | 9:52 pm
A mother from Divulwewa, Kapugollewa had taken her child to the village hospital for medication for the common cold. Reports have now surfaced that the 2-year-old is in critical condition after being administered incorrect medication from a rural hospital in Kapugollewa, Horowpathana.
The mother of the child states that two types of medicine were administered. When two pills were given and when a tonic was poured into the child’s mouth, the child complained of a burning sensation.
“We took the child to the hospital with the medicine once again. They said that the medicine is expired and that there was nothing to be afraid of,” the mother said, noting that the hospital had asked that she admit the child to be discharged by the evening.
The medicine had been issued by the dispensary of the Kapugollewa Rural Hospital. The father of the child charged that this is carelessness, with even doctors accepting that the wrong medicine has been issued. They said child is currently receiving treatment at the Anuradhapura Teaching Hospital.
Director of the Anuradhapura Teaching Hospital, Dr. Lionel Muhandiram, stated that the mother had mentioned that when the child was brought in for medication, instead of Panadol, they had issued a medicine containing Methyl salicylate. Now the child has been admitted with a slight condition of vomiting, she said.
The doctor at the Kapugollawa Rural hospital who issued the medicine stated that she had reported matter to the director of the Divisional Health Services. The North Central Provincial Council too has launched an investigation. Furthermore, Provincial Minister of Health K.H Nandasena stated that the pharmacist had issued the wrong medicine. Police too have commenced investigations into the incident.
01 Jul, 2019 | 11:54 AM
24 May, 2019 | 04:15 PM
Are you interested in advertising on our website or video channel
Please contact us at [email protected]